| Model Number |
N/A |
| Medical Device Problem Code |
Fluid/Blood Leak (1250)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/21/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The date of event was not provided by the complainant/reporter, the date reflected in this report is the date bd became aware of the event.The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.
Event or Problem Description
It was reported the picc line had a hole.No other information was provided.
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a leaking catheter was confirmed.The product returned for evaluation was one 5fr d/l powerpicc solo catheter.Usage residues were observed throughout the sample and needleless injection caps were attached to both luer adapters.A longitudinally aligned split was observed at the 1cm depth marking.An attempt to infuse water through the sample using a 12ml syringe revealed a leak in the purple-luered lumen at the split site.The lumen was fully occluded distal of the split.Microscopic inspection of the split revealed dully granular fracture surfaces.Catheter compression was observed in the vicinity of the split.Catheter wall deformation was evident at the split site.The split features and complete occlusion distal of the split were consistent with material failure due to over-pressurization (burst).The damage location and catheter shaft compression suggested that securement techniques may have contributed to material weakness at the split site.A lot history review (lhr) of reft3498 showed no other similar product complaint(s) from this lot number.H3 other text : evaluation findings are in section h.11.
Event or Problem Description
It was reported the picc line had a hole.No other information was provided.